The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
I am a Type 1 diabetic and have had high cholesterol since being diagnosed 12 years ago. I am on a restricted diet and I do not eat eggs or meat yet my cholesterol was high (genetic).
I hesitated to take any statins because I got a rash from Lipitor but finally agreed to take Crestor because last summer my stress test showed abnormalities (which were later disproven).
However, I started on only 5mg, I started walking about 20 -30 minutes a day a few times a week and now 8 months later my total cholesterol was BELOW normal and all other levels were within a good range and my endocrinologist was very pleased and said no reason to go up to 10 mg.
I do sometimes get some joint pain in my wrist and ankles and sometimes some muscle.
I have been on Crestor 10 mg for 2 years now. I feel better but lately I am having some serious right hip joint pains. I am in good health, never had any sort of joint pain. Now I notice each time I take Crestor I can barely walk due to very intense deep hip joint pains. I have to stop taking this medication.
Review by footcramps (taken for 6 months to 1 year):
Severe muscle cramps, after almost one year on 10 mg/day Crestor, for familial hypercholesterolemia of 6. Not overweight, exercise and eat well. Stopped Crestor and resolved within 1 week. 2 months later, liver tests normal but cholesterol borderline high restarted with 5 mg every other day along with co enzyme Q 100 mg/day and had taken 2 weeks of Coenzyme Q to build up stores prior to this. Severe cramps resumed within 1 week.
25 users found this comment helpful.
Have been on Crestor for over 5 years Total cholesterol is 130 from 180. Increased my HDL slightly while lowering my LDL. Also took Niacin for years. Now only take Micardis. Yes, muscle cramps when I walk long distances. I'm 75 and just had a carotid ultrasound and totally clear of buildup. Liver enzymes are OK.
14 users found this comment helpful.
I took Crestor 10 mg for more than 10 years. It did an excellent job reducing my LDL. But, through years I developed joint pains, which doctors cold not explain. Once a friend told me my joint pain could be a result of Crestor, so to test it out I stopped taking it and sure enough only in few months no more pain in any of my joints for the past 1 year, since I have stopped taking Crestor.
67 users found this comment helpful.
Taking 2.5mg per day (that's half a 5mg pill). This much lowered my cholesterol from 248 to 193, and LDL from 168 to 125. Not perfect but good enough. Started out with 10mg a day that gave me muscle cramps and elevated Liver enzymes (AST and ALT). Doc had me try some other statins but they all had the same effect. So we lowered the Crestor dose until the side effects stopped. Works great and no noticeable side effects.
60 users found this comment helpful.
Doctor prescribed Crestor 5mg, after I experienced bad muscle pains with two other brands. A few days after taking Crestor, I got very painful muscles. I went off the Crestor for a month (suggested by cardiologist) and took only lecithin gel capsules. After the month was up, had lipogram, and cholesterol was high; Total cholesterol was 260 HDL: 55 LDL 171, Triglycerides 151- All numbers significantly higher than 3 months previously. So contrary to the hype about Lecithin, it did not work. It is clear, I cannot take statins of any kind. Disappointing, as Crestor is said to work well and work quick, but side effects are painful and can be dangerous.
61 users found this comment helpful.
Crestor lowered my cholesterol and triglycerides, but I noticed weight gain (20 pounds in a year) and tiredness and no energy. I started having chest pains, arm pain, jaw pain. Cardiologist did a catheterization and found nothing to warrant the symptoms I was having. I stopped the Crestor and within 2 to 3 weeks I feel back to normal and dropped 8 pounds! I have increased my fish oil intake and paying more attention to diet hopefully won't have to go back on another statin.
61 users found this comment helpful.
Due to an elevated cholesterol my doctor started me with Crestor 5mg that was quickly increased to 10mg. My LDL almost halved, while triglycerides doubled and total cholesterol fell from 7.2 to 4.6. For 3 years regular liver function tests said all was OK. An acute event marked by fever, muscle aches, headache, dark urine, inability to sleep and total loss of appetite prompted my doctor to order blood tests, an X-ray, ultrasound and CT scan. I stopped taking Crestor immediately. Outcome of numerous tests could not apportion blame to flu, mosquito borne causes, etc. Tests did show liver function had been walloped. Liver was diagnosed as fatty and enlarged - several markers had risen alarmingly! A month later and liver function is much better.
49 users found this comment helpful.
Crestor was doing a very good job in bringing my total cholesterol from 247 to 171. However, after a year and a half I could not stretch without pulling a muscle. I am 104 lbs. So the dosage was reduced to 1/2 of a 5mg tablet, which did not work, my number came up to 219. I also have gastroesophageal reflux disease (GERD), recently I got a bad GERD pain in my chest, I had to take an antacid before, during and after I ate. When I quit Crestor the pain and the head confusion went away. I felt great. Now my numbers from exercise, eating the right foods that help lower LDLs and raise HDLs have got my total to 236 with all LDLs in normal range with my HDLs high. My doctor is now trying me on fibrates.
33 users found this comment helpful.
Crestor lowered my cholesterol but the muscle pain in my back was intolerable. So I finally started taking CoQ10 and the back pain went away. But for the following two years I thought I had shin splints. It was the Crestor.
37 users found this comment helpful.
I have been taking Crestor now for 1 year. I have been experiencing right leg/hip discomfort. It bothers me most at night when I turn in bed. I have lost over 20 lbs (dieting) and my liver enzymes are slightly elevated. I think I may need to cut it back to 5 mgs.
24 users found this comment helpful.
I have been on Crestor for 2 years now and while it has worked great on lowering my cholesterol I am having joint pain and feel extremely tired when i get up in morning, absolutely no energy. My Doctor told me to get off it for a few days so I stopped taking it for 4 days. I get up in the morning fully charged, I have no joint pain and feel like a new person. And I got rid of the Viagra, don't need it anymore. This drug does wonders for lowering cholesterol but the side effects are bad. Also I got back on it after 4 days and the same side effects come back after the first day I took it.
52 users found this comment helpful.
Have been using Crestor 20mg now daily for 9 weeks, with a very strict diet and daily exercise regime. I previously had taken Lipitor 40mg for 12 weeks, prior to Crestor.
Have been able to trim my triglycerides from 398 to 179 in 9 weeks. I have also trimmed my body weight from 240 to 212 (target weight goal is 195lbs at 6'4"). My legs may be tender at times but I also stretch and run everyday.
11 users found this comment helpful.
I have taken 10mg of Crestor for 3 yrs. I have experienced several issues with this statin as well as others. After 8 weeks on Crestor my HDL went from 289 to 79; on paper, I looked great! But over the last several years of taking statins, I have experienced several bad side effects. Severe bone and muscle pain; loss of muscle mass. I felt depressed; lots of mood changes. I became a wimp in bed. After taking statins for 5 yrs, I went to a cardiologist and had several things checked; nothing wrong. But recently, had blood test that showed problems with muscle and bone loss. STOPPED. After a couple of weeks I am feeling great. Your brain uses cholesterol for basic functioning and to make testosterone.
68 users found this comment helpful.
While Crestor reduced my cholesterol on the 10 mg dose, the side effects including foggy thinking, personality change, no pep or enthusiasm, and muscle pains and night gagging sessions and constipation, led me to get my medication changed to Lipitor. With Lipitor I have had no sides effects worth mentioning after 3 months. If I would have had less side effects then I would have been happy to stay on it.
28 users found this comment helpful.
After 15 years of being diagnosed with high cholesterol, Crestor did the following for me in three months - dosage 20mg:
Before: Total Cholesteral 379, HDL 64, LDL 286
After using Crestor: Total cholesterol 226, HDL 74, LDL 107.
My doctor had never seen such positive results in his practice - ever!
20 users found this comment helpful.
Less than 7 days after beginning Crestor I had debilitating muscle pain and weakness in my legs. 5 weeks following and treatment by a neurologist who prescribed Lyrica, I am beginning to regain strength in my legs but I continue to have pain, especially on the right side.
42 users found this comment helpful.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment.
Data sources include Micromedex™ (updated Mar 13th, 2014), Cerner Multum™ (updated Apr 15th, 2014), Wolters Kluwer™ (updated Apr 3rd, 2014) and others. To view content sources and attributions, refer to our editorial policy.